MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft an afx infrarenal aortic extension.Continued aneurysm enlargement was identified at the patient¿s routine follow-ups.The one (1) month ct imaging measured the aneurysm diameter at 55mm.The four (4) year ct imaging measured the aneurysm diameter at 63.5mm.The five (5) year ct imaging measured the aneurysm diameter at 68mm.Approximately two (2) years post initial procedure a possible type ii endoleak (non-device related) or type iiia endoleak was suspected.The physician elected to perform coil embolization on the inferior mesenteric artery and monitor the patient.The scheduling of additional reintervention is undecided and will not be done in the near future.The patient status was not reported.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft an afx infrarenal aortic extension.Continued aneurysm enlargement was identified at the patient¿s routine follow-ups.The one (1) month ct imaging measured the aneurysm diameter at 55mm.The four (4) year ct imaging measured the aneurysm diameter at 63.5mm.The five (5) year ct imaging measured the aneurysm diameter at 68mm.Approximately two (2) years post initial procedure a possible type ii endoleak (non-device related) or type iiia endoleak was suspected.The physician elected to perform coil embolization on the inferior mesenteric artery and monitor the patient.The scheduling of additional reintervention is undecided and will not be done in the near future.The patient status was not reported.Additional information: the indeterminate endoleak was confirmed to be a type 2 endoleak (non-device related issue) of the internal mesenteric artery.A type 2 endoleak is considered a non-device-related issue, therefore this event is no longer considered reportable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak was confirmed to be a type ii endoleak of the internal mesenteric artery.The additional endovascular procedure complaint is unconfirmed.The sac growth of 13.3mm complaint is confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the aneurysm enlargement and endoleak type ii is anatomy-related.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.A type 2 endoleak is considered a non-device-related issue, therefore this event is no longer considered reportable.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13538250
Report Number2031527-2022-00035
Device Sequence Number4073615
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)170623
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2014
Device Model NumberBA25-80/I16-40
Device Lot Number1251742021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL AORTIC EXTENSION (LN 1597765016)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale